Alert archive / Nevada / Red Flag Warnings in 2007
Red Flag Warning 35, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Nov 27, 2007, 2:35 PM PST for Clark County, Nevada; San Bernardino County, California; Mohave County, Arizona. It took effect at Nov 28, 2007, 7:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2007, 2:35 PM PST (22:35 UTC)
- In effect from
- Nov 28, 2007, 7:00 AM PST
- Expired
- Nov 28, 2007, 3:15 PM PST
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3195 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 272235 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 235 PM PST TUE NOV 27 2007 AZZ101-CAZ229-NVZ466-281500- /O.UPG.KVEF.FW.A.0023.071128T1800Z-071128T2300Z/ /O.NEW.KVEF.FW.W.0035.071128T1500Z-071129T0200Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 235 PM PST TUE NOV 27 2007 /335 PM MST TUE NOV 27 2007/ ...RED FLAG WARNING IN EFFECT FROM 7 AM PST /8 AM MST/ TO 6 PM PST /7 PM MST/ WEDNESDAY FOR STRONG NORTH WINDS AND LOW RELATIVE HUMIDITY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND COLORADO RIVER VALLEY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 7 AM PST /8 AM MST/ TO 6 PM PST /7 PM MST/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A COLD FRONT WILL MOVE SOUTH THROUGH THE AREA TONIGHT WITH INCREASING WINDS BEHIND IT ON WEDNESDAY. NORTH WINDS OF 15 TO 25 MPH WILL BE COMMON MUCH OF THE DAY WITH GUSTS BETWEEN 35 AND 40 MPH LIKELY...ESPECIALLY SOUTH OF HOOVER DAM. WINDS WILL PROBABLY BE LIGHTER AROUND LAKE MEAD. IN ADDITION TO THE WINDS...RELATIVE HUMIDITY VALUES BELOW 15 PERCENT WILL BE SEEN ACROSS THE AREA ON WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KVEF 281239 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 439 AM PST WED NOV 28 2007 AZZ101-CAZ229-NVZ466-290000- /O.CON.KVEF.FW.W.0035.071128T1500Z-071129T0200Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 439 AM PST WED NOV 28 2007 /539 AM MST WED NOV 28 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE LAKE MEAD NRA AND COLORADO RIVER ARIZONA SIDE...THE LOWER COLORADO RIVER VALLEY...THE LAKE MEAD NRA AND COLORADO RIVER NEVADA SIDE. A COLD FRONT WHICH MOVED ACROSS THE AREA OVERNIGHT WILL ALLOW FOR INCREASED NORTH WINDS DURING THE DAY. WIND SPEEDS BETWEEN 15 AND 25 MPH WITH GUSTS TO 35 MPH OR HIGHER WILL BE NOTED BY EARLY THIS MORNING AND CONTINUE INTO THIS AFTERNOON...ESPECIALLY SOUTH OF HOOVER DAM. WINDS ARE EXPECTED TO BE LIGHTER AROUND LAKE MEAD. IN ADDITION TO THE WINDS...RELATIVE HUMIDITY VALUES BELOW 15 PERCENT WILL BE SEEN ACROSS THE AREA BY LATE MORNING AND THROUGH THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 282315 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 315 PM PST WED NOV 28 2007 AZZ101-CAZ229-NVZ466-290015- /O.CAN.KVEF.FW.W.0035.000000T0000Z-071129T0200Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 315 PM PST WED NOV 28 2007 /415 PM MST WED NOV 28 2007/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE RED FLAG WARNING. NORTH WINDS HAVE DECREASED AND AT 3 PM WERE GENERALLY BETWEEN 15 AND 20 MPH. THE WIND WILL CONTINUE TO DECREASE OVER THE NEXT 3 HOURS WHILE RELATIVE HUMIDITY VALUES START TO RECOVER. $$ PIERCE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Nov 27, 9:47 AM PST, 4 hours 48 minutes earlier.
Area forecast discussion, Nov 27, 9:47 AM PST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 947 AM PST TUE NOV 27 2007 .SYNOPSIS...DRY NORTHWEST FLOW WILL BE OVER THE SOUTHERN GREAT BASIN AND MOJAVE DESERT THROUGH THURSDAY WITH HIGH CLOUDS MOVING THROUGH FROM TIME TO TIME. A COLD FRONT WILL MOVE SOUTH ACROSS THE REGION TONIGHT PRODUCING LOCALLY GUSTY NORTH WINDS ON WEDNESDAY... ESPECIALLY ALONG THE COLORADO RIVER VALLEY. && .UPDATE...CLOUD COVER HAS BEEN INVADING THE FORECAST AREA FROM THE SOUTH AND THE NORTH THIS MORNING AS A SHORTWAVE MOVES ACROSS NORTHERN NEVADA AND THE CUTOFF LOW SPINS OFF BAJA. A BIT MORE CLOUD COVER THAN PREVIOUSLY EXPECTED AND UPDATED FORECAST FOR MORE CLOUD COVER TODAY. KDRA SOUNDING SHOWED SOUTHWEST WINDS ABOUT 20 KNOTS AT 750 MB SO LESS SHELTERED AREAS IN THE SOUTHEAST HALF OF THE FORECAST AREA SHOULD SEE SOME SOUTH TO SOUTHWEST WINDS TODAY. MODELS CONTINUE TO SHOW NORTHWEST WINDS WORKING INTO THE NORTHWEST PORTION OF THE AREA BEHIND A COLD FRONT. THAT ALL LOOKS TO BE COVERED WELL IN THE FORECAST. && .AVIATION...FOR MCCARRAN...LIGHT AND VARIABLE WINDS SHOULD TRANSITION TO A SOUTHWEST WIND AROUND 10KTS IF WINDS ALOFT MIX DOWN BY MID AFTERNOON...HOWEVER...THERE IS A CHANCE THAT WINDS JUST REMAIN LIGHT AND VARIABLE THROUGHOUT THE ENTIRE DAY ACROSS THE LAS VEGAS VALLEY...WITH THE INCREASED SOUTHWEST WINDS ISOLATED TO HIGHER ELEVATIONS. A COLD FRONT WILL PASS THROUGH THE VEGAS VALLEY AROUND 5Z WEDNESDAY AND BRING A WIND SHIFT TO THE NORTH WITH SUSTAINED WINDS OF 12 TO 18 KTS THROUGH 03Z THURSDAY. GUSTS ARE ALSO POSSIBLE TO 25 KNOTS ESPECIALLY LATE TONIGHT INTO WEDNESDAY MORNING. SKY COVER WILL BE MOSTLY MID TO HIGH LEVEL CLOUDS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...LIGHT AND VARIABLE WINDS WILL BECOME SOUTHWESTERLY THIS AFTERNOON AND THEN NORTHERLY AS A COLD FRONT PASSES ACROSS THE FORECAST AREA. EXPECT THE NORTHERLY WINDS TO KICK IN AROUND 22Z TUESDAY NEAR KBIH...04Z WEDNESDAY AT KDRA...AND 10Z WEDNESDAY AT KDAG AND KEED. SPEEDS OF 10 TO 16 KTS WITH POSSIBLE GUSTS OVER 25 KTS CAN BE EXPECTED AT ALL LOCATIONS. IN ADDITION...GUSTS OVER 35 KTS ARE POSSIBLE AT KEED BY WEDNESDAY MORNING WEDNESDAY MORNING. WINDS WILL BEGIN TO DIMINISH STARTING FROM THE NORTH AFTER 0Z THURSDAY AND ACROSS THE ENTIRE CWA BY 10Z THURSDAY. SKY COVER WILL BE MOSTLY MID TO HIGH LEVEL CLOUDS. && .PREV DISCUSSION...250 AM PST TUE NOV 27...SHORT TERM...TWO SYSTEM TO BE AFFECTING THE WEATHER ACROSS THE CWA DURING THE SHORT TERM. THE FIRST IS SHORT WAVE MOVING ACROSS NORTHERN NEVADA TODAY WITH RESULTANT NORTHWEST FLOW ALOFT FORMING OVER THE AREA BY LATE AFTERNOON AND THROUGH THE REMAINDER OF THE SHORT TERM PERIOD...WHICH IS 12Z FRIDAY. WEAK COLD FRONT FROM THIS SYSTEM TO MOVE ACROSS SOUTHERN NEVADA AROUND 06Z WEDNESDAY WITH INCREASED NORTH SURFACE GRADIENTS BEHIND FRONT. NORTH FLOW ON WEDNESDAY TO CREATE BREEZY/WINDY CONDITIONS ACROSS MAINLY THE SOUTHERN PORTION OF THE CWA WITH THE NORTH WIND PRONE AREAS...ESPECIALLY THE COLORADO RIVER VALLEY SEEING THE STRONGEST WINDS. THESE WINDS WILL CREATE POSSIBLE FIRE WEATHER CONCERNS...PLEASE SEE FIRE WEATHER SECTION. ALTHOUGH SOME HIGH MID LEVEL CLOUDS TO BE SEEN AS THIS SYSTEM GOES THROUGH...OVERALL DRY CONDITIONS TO PREVAIL. THE SECOND SYSTEM OF NOTE WILL BE THE CUT-OFF LOW WHICH IS FORECAST TO REMAIN OFF THE BAJA COAST THROUGH 12Z FRIDAY. THIS SYSTEM WILL BRING A FAIR AMOUNT OF HIGH LEVEL CLOUDS ACROSS THE SOUTHERN PORTION OF THE CWA TODAY...BUT THEN IS SUPPRESSED FURTHER SOUTH SOMEWHAT AS NORTHERN SHORT WAVE SHIFTS EAST AND NORTHWEST FLOW FORMS OVER THE AREA. HOWEVER END RESULT IS VARIABLE HIGH LEVEL CLOUDS...ESPECIALLY SOUTH TO BE SEEN TODAY THROUGH THURSDAY. TEMPERATURES WILL BE A BIT CHALLENGING THROUGH THE SHORT TERM AS AMOUNT OF CLOUDS WILL CREATE PROBLEMS. FOR NOW HAVE TRENDED TODAYS HIGHS SIMILAR TO THOSE ON MONDAY AND THEN WEAK COLD FRONTAL PASSAGE SHOULD LOWER TEMPS A FEW DEGREES ON WEDNESDAY WITH SLIGHTLY WARMER TEMPS AGAIN ON THURSDAY. .LONG TERM...MODELS ARE IN EXCELLENT AGREEMENT OVER THE SW CONUS FOR THE EXTENDED PERIOD. FOR THE FIRST TIME IN QUITE AWHILE...DECENT PRECIPITATION CHANCES HAVE RETURNED TO THE FORECAST AREA WITH SCATTERED SHOWERS ACROSS A LARGE CHUNK OF THE CWA ALONG WITH A GOOD POTENTIAL FOR WIDESPREAD RAIN IN THE FAR SOUTHEASTERN CWA EXPECTED. STARTING OUT ON FRIDAY...A TROUGH ACROSS THE INTERIOR NORTHWEST WILL CONTINUE TO DIG TO THE SOUTH AND SOUTHWEST WHILE A LOW OFF THE SOUTHERN CALIFORNIA COAST WILL BEGIN TO HEAD INLAND TOWARD OUR AREA. THE LOW WILL HAVE PLENTY OF MOISTURE TO UTILIZE AND CLOUDS WILL QUICKLY MOVE OVERHEAD FROM THE SOUTH FRIDAY INTO SATURDAY. PRECIPITATION AMOUNTS OFF THE MODELS ARE IMPRESSIVE WITH QPF NUMBERS OVER HALF AN INCH IN MOHAVE COUNTY AND A QUARTER OF AN INCH IN SAN BERNARDINO AND CLARK COUNTIES. DUE TO THE FACT THAT THE ECMWF HAS BEEN SHOWING THIS SCENARIO FOR THE PAST WEEK CONFIDENCE IS HIGH WITH THE EVENT. POPS WERE PUSHED UP TO BETWEEN 30 AND 50 PERCENT IN THE SOUTHEASTERN THIRD AND WILL PROBABLY BE PUSHED UP TO THE LIKELY CATEGORY IN MOHAVE COUNTY OVER THE NEXT COUPLE OF SHIFTS AS THE EVENT GETS CLOSER. THE ENTIRE SYSTEM IS EXPECTED TO BE OUT OF HERE LATE SUNDAY AS THE TROUGH FINALLY SWINGS THROUGH. BEHIND THAT...A WEAK RIDGE WILL BUILD IN AND BRING A RETURN TO QUIETER WEATHER. EVEN WITH THE PRECIPITATION CHANCES...TEMPERATURES SHOULD AVERAGE OUT A FEW DEGREES ABOVE NORMAL AS THE SYSTEM IS FAIRLY WARM. && .FIRE WEATHER...WEAK COLD FRONTAL PASSAGE ACROSS SOUTHERN NEVADA/ NORTHWEST ARIZONA EARLY TONIGHT WILL INCREASE NORTHERLY SURFACE PRESSURE GRADIENTS LATE TONIGHT THROUGH WEDNESDAY MORNING BEFORE DECREASING WEDNESDAY AFTERNOON AND EVENING. THIS WILL LIKELY CREATE BREEZY TO WINDY CONDITIONS OVER THE NORTH/SOUTH WIND PRONE AREAS... ESPECIALLY ALONG THE LOWER COLORADO RIVER VALLEY AND THE LAKE MEAD RECREATION AREA ON WEDNESDAY. THESE INCREASED WINDS WILL LIKELY COMBINE WITH THE CONTINUED DRY CONDITIONS WITH POOR RELATIVE HUMIDITY RECOVERY TONIGHT AND MINIMUM RELATIVE HUMIDITY VALUES BELOW 15 PERCENT ON WEDNESDAY ALONG THE COLORADO RIVER. WILL ISSUE A FIRE WEATHER WATCH FOR WEDNESDAY FOR THIS AREA. PLEASE SEE LATEST STATEMENT. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...FIRE WEATHER WATCH FOR FIRE ZONE 466 FOR WEDNESDAY. AZ...FIRE WEATHER WATCH FOR FIRE ZONE 001 FOR WEDNESDAY. CA...FIRE WEATHER WATCH FOR FIRE ZONE 229 FOR WEDNESDAY. && HARRISON/KENNEDY/JENSEN/BELL HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Nov 27, 5:56 AM PST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 556 AM PST TUE NOV 27 2007 AZZ001-003-CAZ519>526-NVZ014>020-022-280000- NORTHWEST PLATEAU-NORTHWEST DESERTS-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 556 AM PST TUE NOV 27 2007 /656 AM MST TUE NOV 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AZZ002-036-CAZ527-NVZ021-280000- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 556 AM PST TUE NOV 27 2007 /656 AM MST TUE NOV 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT MOVING ACROSS THE AREA TONIGHT WILL CREATE INCREASED SURFACE PRESSURE DIFFERENCES BY WEDNESDAY MORNING AND INTO THE AFTERNOON. NORTH WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO NEAR 40 MPH WILL BE LIKELY OVER THE LAKE MEAD NATIONAL RECREATION AREA AS WELL AS THE UPPER AND LOWER COLORADO RIVER VALLEY...ESPECIALLY IN THE NORTH / SOUTH WIND PRONE CHANNELS. DUE TO THE DRY CONDITIONS AND LOW RELATIVE HUMIDITY A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THIS AREA. IN ADDITION A LAKE WIND ADVISORY MAY ALSO BE NEEDED WHICH WILL BE EVALUATED DURING THE DAY. THE WINDS WILL BE ON THE DECREASE LATE WEDNESDAY AFTERNOON AND EVENING WITH LIGHTER WINDS INTO THE END OF THE WEEK. ANOTHER STORM WILL THEN CROSS OVER THE AREA INTO THE WEEKEND...BRINGING A CHANCE OF SHOWERS TO THE AREA...BEFORE DRYING TAKES PLACE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 5:39 AM PST | Fire Weather Watch | VEF | Clark | 9 hr |
Nearby
Red Flag Warnings in Nevada, 2007Red Flag Warnings in California, 2007Red Flag Warnings in Arizona, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.